Economics at your fingertips  

Pricing discretely monitored barrier options: When Malliavin calculus expansions meet Hilbert transforms

Ning Cai, Chenxu Li and Chao Shi

Journal of Economic Dynamics and Control, 2021, vol. 127, issue C

Abstract: This paper proposes a novel approach that combines Malliavin calculus based expansions with Hilbert transform techniques to pricing various types of discretely monitored barrier options under jump diffusion models with multifactor stochastic volatility. Malliavin calculus based expansions are often used to deal with multidimensional models but are hard to apply directly in pricing discretely monitored barrier options, while, on the contrary, Hilbert transform techniques proposed by Feng and Linetsky (2008) (Mathematical Finance, 18(3), 337–384) have proved to be particularly useful for pricing discretely monitored barrier options but are difficult to apply directly to multidimensional models. By innovatively making these two methods complement each other, our approach takes advantage of both of them and overcomes their respective limitations. Numerical results suggest that the resulting recursive expansion pricing method is accurate and efficient under a broad range of prevalent option pricing models, including not only affine models such as the Heston-SV model and the Bates-SVJ model but also non-affine models such as the CEV model and the GARCH-SV model with/without jumps.

Keywords: Hilbert transforms; Malliavin calculus based expansions; Discretely monitored barrier options; Jump diffusion models with multifactor stochastic volatility; CEV model; Stochastic volatility models with jumps (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

DOI: 10.1016/j.jedc.2021.104113

Access Statistics for this article

Journal of Economic Dynamics and Control is currently edited by J. Bullard, C. Chiarella, H. Dawid, C. H. Hommes, P. Klein and C. Otrok

More articles in Journal of Economic Dynamics and Control from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

Page updated 2022-01-04
Handle: RePEc:eee:dyncon:v:127:y:2021:i:c:s0165188921000488